Aa
A
A
A
Close
Depression Community
10.5k Members
2217782 tn?1394367572

Wellbutrin or Citalopram?

This is just a query really.
Recently my mum has been really getting on my case about my meds, that I should get off them and that they are responsible for my weight gain - a touchy subject for me since I suffer from EDs.
I know that the side effects of both Wellbutrin and Citalopram are weight loss so I don't really see what she's getting at, especially when my Citalopram addresses my anxiety which is pretty important.
I don't know why but recently she's pushing so hard for me to change to the wellbutrin, could anyone give me some advice?
I know sometimes we have to accept the side effects of our meds in order for us to feel well again, but a little advice wouldn't do any harm. The 40mg dose of citalopram is doing okay for me at the minute, I think a change in meds might just be a step backwards for me.
5 Responses
429432 tn?1343597790
I don't think you should make any changes without consulting your doctor first. Just my two cents~
2996663 tn?1374172676
If you feel like that would be taking a step back, then i wouldnt worry about it! If its doing good for you, then theres no reason for a change, and a little bit of weight gain definitely is not a reason! Do you what you think is good for you, your mom really needs to get off your case about this. It isnt fair to you, and she obviously has poor understanding of your situation! You focus on YOU, and not what your mom thinks.
I am so sorry you have to go through this because you definitely dont diserve it! just focus on your schooling right now, and you and your bf hopefully finding your own place together soon so you can focus on yourself even more easily. I wish you could see yourself through our eyes!! You really are beautiful inside and out, and i dont just say this to give you a little peace of mind, i really mean it!!
So, only switch meds if you feel its best for you and your doctor as well!!!
HUGS!!! Dont let your mom push you into making decisions that you dont feel are good for you!
3060903 tn?1398568723
I'm a little worried if maybe mum's attitude about weight might have set off the ED's in the beginning, and certainly should that be the case especially it is not her opinion that should matter. It's just blah blah blah (I got that from Rose). Nutrition is important, and I've expelled the virtues of following nutrition already. You can easily find your BMI and monitor your weight. If this drug is having you gain any excess weight, and I think that because you know what the side effects of both Wellbutrin and Citalopram are, (weight loss right?) you are more than capable of eating right and exercising. Don't let the nay sayers knock you off your new pony!!! Good luck with mum.
766573 tn?1365170066
I think the very last sentence in your post is the most important thing you said. Bless your poor Mother's heart she probably overheard some conversation somewhere or read something that Wellbutrin causes weight loss and now she thinks you should take it. As if any of us take meds for the side effects. Sure, I won't discount the fact that the side effect profile of a lot of meds can make taking them not worth it no matter how much they help you. But your poor mum is comparing two different classes of drugs: an SSRI Celexa (citalopram) and an NDRI Wellbutrin (bupropion).

That may indicate your mother does not fully understand what is happening with you right now. If you you are going through an anxious period and are responding to the Citalopram the Wellbutrin could compound your anxiety. I know personally it would turn me into a wreck.

As someone with an ED myself I feel like I can say to consider taking a med that would not address what you are going through right now based on the side effects alone would be giving into a person who does not fully understood where you are at right now.

I hope you stick to your instinct as I know it is not easy during times like this. Hand in there♫

2217782 tn?1394367572
Thank you all, I think I am just going to doing what I and my doctor feels is best.

As for my mum, I don't think she is in any position to be giving anyone advice right now. She is actually very informed in drugs, as she works in the mental health sector, she has to give residents their drugs every day. However she is not very well informed on me lol!

I go for phychiatric assessments soon and hopefully they can help me with the ED side to all this. I don't think my mum have ever really realised the severity of the ED side to me and so she doesn't think about what she says may effect me. She just thinks I complain about my weight a lot and that if it really bothers me that much, I should just get off meds altogether. Which to me just isn't an option.

I will find my way I'm sure, and with all you amazing people on here, finding my way will be all the easier!
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.